Life-time medical history of Mr. P. T1 to T3: Visits with patient at three different times (see text). AoI, Aortic insufficiency; B, Benign prostatic hyperplasia; CAD, Coronary artery disease; CCl4 Intox., Accidental intoxication with carbon tetrachloride; ChE, Cholecystectomy; D, Diabetes mellitus; H, Hypertension; P, Parkinson disease; Pn, Peripheral neuropathia. Mr. P is a 77-year-old, married and highly educated man living at home with his wife. The course of his medical history is depicted in Figure 1. We selected three periods of Mr. P’s history (T1, T2, and T3): At T1, Mr. P is 52 years old and the main focus of his medical care lies on his diabetes and hypertension. He measures his blood glucose level and blood pressure on a daily basis. He takes oral hypoglycemics and antihypertensives, and follows dietary restrictions. For asthma control he uses inhalers. His benign prostatic hyperplasia is only mildly symptomatic. At T2, Mr. P is a 71-year-old pensioner who has been admitted to hospital with angina pectoris. A two-vessel coronary artery disease (CAD) is diagnosed, and Mr. P is discharged after a percutaneous coronary intervention that included stent implantation (Stent-PCI) at one vessel. Ten months later, he is re-admitted with angina pectoris. Another Stent-PCI is conducted and a beta-blocker is prescribed due to the CAD progression. Since T1, a primary Parkinson syndrome and a peripheral neuropathy have been newly diagnosed. The number of prescriptions has risen from 5 oral drugs to 11. At T3, Mr. P is 75 years old. He presents with a cough, problems swallowing and hypersalivation, increased stiffness, severe back pain, fluctuating blood pressure, and low mood. He needs help with most activities of daily living and finds it increasingly difficult to follow his treatment plan (encompassing 14 oral drugs, and two inhalers with seven times daily dosing). At a special care unit for Parkinson’s, his medication has been changed completely. The administration of amantadine resulted in urinary retention, requiring the insertion of a transitory indwelling urine catheter. After drug withdrawal, the catheter could be removed. He has physical therapy and is discharged with reduced symptoms of Parkinson’s (reduced stiffness, coughing, and back pain; no problems with hypersalivation and swallowing), increased functionality and mood, a treatment plan consisting of 12 drugs, six times a day, and no ongoing problems of urinary retention or fluctuations in blood pressure. To date, he has no cognitive deficits and conducts all (instrumental) activities of daily living with reduced speed but without external support. He practices physical exercise daily and is well integrated socially.